Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Didnt know where to put this?

(10 Posts)
evesmama Thu 18-Aug-05 22:13:59

but didnt feel it was appropriate to put on depressed topic as im not depressed as such??

ive been on lustral now for a good few months and have been taking 100mg for about 4 months..but for the last 3 i have felt abslutely drained through the day..i spoke to my gp who said they were esigned to chill me out..but TBH..im falling asleep and have no enthusiasm or get up and go unless really have to.
im also very intollerant of dd over the last couple of months and feel very wound up and ready to blow all the time.

again spoke to gp who has reduced dose back to 50mg and sadi the antidepressant should still work, but i shouldnt feel as tired????

i really really dont feel right..i hate myself for snapping at dd and feel very weird..this is about the fourth ad ive been given and im still not 'well' or feeling myself and dd is 2 yrs 3 months.
i dont know what else i can do?

evesmama Thu 18-Aug-05 23:12:22

anyone?
is this in the wrong place?

Clarinet60 Thu 18-Aug-05 23:23:46

I'd go back to your gp, or try a different gp in the same practice, evesmama. You shouldn't be feeling like this and they should be sorting you out with more dedication, imo. Try asking for an appointment, with anyone, at very little notice. The chances of getting your own gp this way are very slim, so you should end up with a fresh opinion.

Clarinet60 Thu 18-Aug-05 23:28:33

btw, maybe post it on the depressed threads too, as people there probably have experience of ad trouble. I was on ads when i had PND and found one that really agreed with me. I never experienced adverse effects and couldn't have managed if I'd been feeling the way you describe. I just felt completely normal. The one that worked for me was an older type called Lofepramine. They prescribed it because I couldn't tolerate the newer SSRIs - I lasted a fortnight on prozac but felt like my head was going to implode.
Perhaps lustral is not for you.

cleverclogs Thu 18-Aug-05 23:29:16

eve, could it be that your tiredness and lethargy is part of the condition (rather than the medication) I suffered pnd and felt exhausted and slept for long periods during the day.

Having said that.... it still sounds as if your meds are not really effective, go back for second opinion

BarbaraX Fri 19-Aug-05 00:32:12

evesmama I understand what you are going through. it is hard when you havelittle ones and you want to be the best mum you can for them.

It may be that this medication is not for you. I would ask if it could be stopped anyway.

they could try a different one and maybe discuss your condition again. I dont know the one you are using but i was on seroxat in the past and prozac. I lasted 4 weeks with prozac as it made me very anxious. now I am on venlafaxine (effexor xl)and notice the improvements. my gp said that prozac may have been wrong as i suffer from generic anxiety disorder as well as depression.

they should also check that the there is not another reason for the fatigue. i also had sympoms of tiredness before i started effexor. not just normally tired but feeling drained/no energy/dizzy/sleepiness i assumed these were part of my anxiety/depression. but my gp said that just because i suffered from depression/anxiety, he did not want to assume that any other complaints should be attributed to that. so i am having blood tests to exclude any physiological cause. they found that i am seriosly aneamic and given me iron supplemts but still investigating.

i am feeling better most days, the fatigue has moslty gone (apart the odd day)
but who knows if it is effexor or the iron.

i hope this helps

KiwiKate Fri 19-Aug-05 00:44:23

Doesn't sound like your gp is taking your concerns seriously. Try for a second opinion. My dh has been on various antidepressants, and after about 4 different types, has finally found one that works for him.

Also, DH had been taking the medication in the morning, but found that he was in a daze all day and like you had no energy or patience (with ds, same age as your dd). DH has just last week switched to taking the pills in the evening rather than the morning. As the pills have a sedative effect on him, he sleeps much better now, and by the time morning comes some of the drugs have worn out of his system enough for him to wake up feeling much more sprightly. This has really helped

By the way, DH was put on antidepressants after DS was born - so don't feel that you have been on them too long. Sometimes it is a long haul.

Also, have you tried counselling? Speak to an antenatal/postnatal unit near you - it is probably best to get counselling from someone experienced in pnd as they will have a better idea on how to advise you than someone who does not specialise in that field (it is a very specific type). Just chatting to someone who REALLY does understand might be very helpful to you.

Good luck

evesmama Fri 19-Aug-05 09:55:48

thanks for your replies
i have been on efexor xl and didnt feel better.

wanted to keep this gp as he's nice and is great with dd, but as you say..im still sathere feeling like this and after 2 years thats not right.

i absolutley adore dd, but i just somehow feel detatched recently..dont have the energy or inclination to play with her and thats making me feel worse

TwinSetAndPearls Fri 19-Aug-05 18:20:44

I have just started taking lustral, I started a thread asking about it and haven't had much comeback. My doctor told me it shouldn't make me feel tired, I am only on my second day so can't comment really. I do feel tired, have been asleep most of the day but this is my depression rather than the medication and the first few weeks on an AD are always a bit odd. There is a lot about lustral in the archived messages.

evesmama Fri 19-Aug-05 20:36:24

i spoke to my mam today and told her how i was(tired, not other stuff)..she seemed concerned it could be because of my weight and told me to lose some otherwise i could be on track to developing diabetes like her
i am about 5-6 stone overweight but am so uninterested in anything at the moment i can t do diets
i have tried, been shopping tonight, got lots of nice healthy stuff in..weither it will get eat or now???
just so tired of being snappy and horrible to dd, she doesnt deserve it and sometimes i dont allow her to be a child and expect too much from her which makes me feel much worse..am so unconfident in all i do, i just wish i could sort myself out and feel like a proper mum and act like one too

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now